Author: Sorting Last Post on Top Message:
RUSSELL_40 Posts: 16,826
8/13/13 8:15 P

Prednisone usually makes me add about 1.5 lbs a day, and if I take it too long, results in difficulty breathing. Last time I took a 6 day regimen, I gained 10 lbs. The weight started coming off a day after my last dose. Took me a week to lose the 10 lbs, which is usually just water weight.

DRAGONCHILDE SparkPoints: (57,056)
Fitness Minutes: (14,252)
Posts: 9,646
8/13/13 3:49 P

OCEAN7 - that would be a question for your doctor/pharmacist; the answer to that will depend on your body, your meds, dosages, etc.

OCEAN7 Posts: 178
8/13/13 1:54 P

Does anyone know how long I am likely to be affected by the steroids. I was on them for a week to clear my lungs following an infection. I am crying all the time and not losing any weight despite sticking to my diet cleanly and getting plenty of exercise. emoticon

AZULVIOLETA6 SparkPoints: (63,029)
Fitness Minutes: (71,973)
Posts: 3,080
7/15/13 8:18 P

Of course they can effect you in many ways, and can certainly make you gain weight. It depends on the particular drug in question and the dosage.

My mother is a transplant patient taking prednisone, and it certainly has given her a moon-faced appearance, though that didn't happen until she had been taking the drug for a while. Prednisone can also cause rages and behavioral changes, though in the case of my mother this has not happened--thank goodness!

I think that you should be mentioning your concerns to your doctor.

CERTHIA SparkPoints: (21,734)
Fitness Minutes: (15,747)
Posts: 764
7/15/13 6:03 P

I think you should talk to your doctor about it if you have reasons to believe you are having adverse effects of your treatment.

I cannot say how much it really affects _your_ body, but I can say it affected mine to a great extent. I was treated with a steroid in May, prednisolone 25 mg a day, for one week after having an acute allergic reaction. During those 7 days I gained so much weight I was unable to put on my jeans by day 5. Most of it was water retention, but not all. Now, more than a month after the treatment, I am still one inch wider around my waist than prior to taking steroids, despite eating healthy and working out pretty consistently.

Edited by: CERTHIA at: 7/15/2013 (18:07)
DIETITIANBECKY Posts: 26,658
7/15/13 3:27 P

steroid medication can greatly impact an accurate weight reading on the scale.
How long are you on the medication?

Becky
SP Registered Dietitian

SENZ2001 Posts: 123
7/15/13 3:16 P

I'm on steroids for health reasons. Has anyone had bad side effects? I'm trying not to put the blame on the medication for the weight gain, but how much does it REALLY impact my body?

Page: 1 of (1)  




Other Diet and Nutrition Topics:

Topics: Last Post:
Vegan/ Vegetarian/ Fully RAW 8/27/2013 12:27:21 PM
plateau sucks 9/11/2013 6:44:18 AM
Weight Loss While Traveling 10/4/2013 2:18:53 PM
Want to strengthen your nails and grow more hair? 11/10/2013 7:33:42 PM
Slow Cooker Safety 11/19/2013 1:13:50 AM

Diet Resources: skip it jump rope | jump rope heart | jump rope workout